Alert archive / Idaho / Wind Advisories in 2017

Wind Advisory 28, NWS Pocatello, ID

December 2, 2017

NWS Pocatello, ID issued this wind advisory at Dec 2, 2017, 1:32 PM MST. It took effect at Dec 3, 2017, 12:00 PM MST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2017, 1:32 PM MST (20:32 UTC)
In effect from
Dec 3, 2017, 12:00 PM MST
Expired
Dec 4, 2017, 4:00 AM MST
In force
16 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

813 
WWUS75 KPIH 022032
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
132 PM MST Sat Dec 2 2017

IDZ017-021-022-031300-
/O.NEW.KPIH.WI.Y.0028.171203T1900Z-171204T0500Z/
Eastern Magic Valley-Lower Snake River Plain-
South Central Highlands-
Including the cities of Burley, Rupert, Heyburn, Pocatello, 
Malad City, Oakley, and Rockland
132 PM MST Sat Dec 2 2017

...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MST SUNDAY...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from noon to 10 PM MST Sunday. 

* IMPACTS/TIMING...Sunday afternoon and evening. Large vehicles,
  especially semis with lighter loads, will experience difficult
  travel when driving through crosswinds. There could be some
  localized and minor impacts with blowing snow where light 
  snowfall occurs inside the advisory area. 

* WINDS...West to Southwest at 25 to 35 mph, with gusts near 45 
  mph at times.

* LOCATIONS...Burley, Pocatello, Oakley and Rockland. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
5 follow-up statements
839 
WWUS75 KPIH 030934
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
234 AM MST Sun Dec 3 2017

IDZ017-021-022-032200-
/O.EXT.KPIH.WI.Y.0028.171203T1900Z-171204T0600Z/
Eastern Magic Valley-Lower Snake River Plain-
South Central Highlands-
Including the cities of Burley, Rupert, Heyburn, Pocatello, 
Malad City, Oakley, and Rockland
234 AM MST Sun Dec 3 2017

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 11 PM MST THIS
EVENING...

* IMPACTS/TIMING...Sunday afternoon and evening. Large vehicles, 
  especially semis with lighter loads, will experience difficult 
  travel when driving through crosswinds. There could be some 
  localized and minor impacts with blowing snow where light 
  snowfall occurs inside the advisory area. 

* WINDS...West to Southwest at 25 to 35 mph, with gusts near 50 
  mph at times. 

* LOCATIONS...Burley, Pocatello, Oakley and Rockland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
402 
WWUS75 KPIH 031820
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1120 AM MST Sun Dec 3 2017

IDZ017-021-022-040600-
/O.CON.KPIH.WI.Y.0028.171203T1900Z-171204T0600Z/
Eastern Magic Valley-Lower Snake River Plain-
South Central Highlands-
Including the cities of Burley, Rupert, Heyburn, Pocatello, 
Malad City, Oakley, and Rockland
1120 AM MST Sun Dec 3 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* IMPACTS/TIMING...Through this evening. Large vehicles, 
  especially semis with lighter loads, will experience difficult 
  travel when driving through crosswinds. There could be some 
  localized and minor impacts with blowing snow where light 
  snowfall occurs inside the advisory area. 

* WINDS...West to Southwest at 25 to 35 mph, with gusts near 50 
  mph at times. 

* LOCATIONS...Burley, Pocatello, Oakley and Rockland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
223 
WWUS75 KPIH 040535
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1035 PM MST Sun Dec 3 2017


IDZ017-021-040645-
/O.CAN.KPIH.WI.Y.0028.000000T0000Z-171204T0600Z/
Eastern Magic Valley-Lower Snake River Plain-
Including the cities of Burley, Rupert, Heyburn, and Pocatello
1035 PM MST Sun Dec 3 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pocatello has cancelled the Wind
Advisory. 


$$

IDZ022-040800-
/O.EXT.KPIH.WI.Y.0028.000000T0000Z-171204T0800Z/
South Central Highlands-
Including the cities of Malad City, Oakley, and Rockland
1035 PM MST Sun Dec 3 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM MST MONDAY...

* IMPACTS/TIMING...Through 1 AM. Large vehicles, especially semis
  with lighter loads, will experience difficult travel when 
  driving through crosswinds. There could be some localized and 
  minor impacts with blowing snow where light snowfall occurs 
  inside the advisory area. 

* WINDS...West to Southwest at 25 to 35 mph, with gusts near 50 
  mph at times. 

* LOCATIONS...Burley, Pocatello, Oakley and Rockland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
505 
WWUS75 KPIH 040750
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1250 AM MST Mon Dec 4 2017

IDZ022-041100-
/O.EXT.KPIH.WI.Y.0028.000000T0000Z-171204T1100Z/
South Central Highlands-
Including the cities of Malad City, Oakley, and Rockland
1250 AM MST Mon Dec 4 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM MST EARLY THIS
MORNING...

* IMPACTS/TIMING...Through 4 AM. Large vehicles, especially semis
  with lighter loads, will experience difficult travel when 
  driving through crosswinds. There could be some localized and 
  minor impacts with blowing snow where light snowfall occurs 
  inside the advisory area. 

* WINDS...West to northwest at 25 to 35 mph, with gusts near 50 
  mph at times. 

* LOCATIONS...Albion, Holbrook, Oakley, Malad City, and Rockland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

Messick
179 
WWUS75 KPIH 041049
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
349 AM MST Mon Dec 4 2017

IDZ022-041200-
/O.EXP.KPIH.WI.Y.0028.000000T0000Z-171204T1100Z/
South Central Highlands-
Including the cities of Malad City, Oakley, and Rockland
349 AM MST Mon Dec 4 2017

...WIND ADVISORY WILL EXPIRE AT 4 AM MST EARLY THIS MORNING...

Wind has subsided to the point where most wind is sustained in the
10 to 20 mph range with gusts staying below 30 mph. The wind
advisory will be allowed to expire.

$$

Messick

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Dec 2, 9:23 AM MST, 4 hours 9 minutes earlier.

Area forecast discussion, Dec 2, 9:23 AM MST, 4 hours 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Pocatello ID
923 AM MST Sat Dec 2 2017

.UPDATE...An update to the forecast to account for a couple of
things: fog on our end of the Cache Valley up through Swanlake and
trim back the chance of precipitation outside of the Sawtooths in
the central mountains. The fog down south SHOULD disappear early
this afternoon. The models are still trending a bit slower with
the onset of heavier precipitation across the central mountains
this evening and also farther east tonight and Sunday. It looks
like the front may not clear eastern Idaho until early tomorrow
evening, with a convergence band developing somewhere from
Pocatello north and west. The models are still not in total
agreement on the location, which can be typical even at this time
range out from it developing. The other main issue will be winds
tomorrow behind the front. It's look more and more like we will
see strong enough winds for a headline across the Snake Plain and
south of where the convergence band forms. Stay tuned.  Keyes

&&

.PREV DISCUSSION... /issued 203 AM MST Sat Dec 2 2017/

SHORT TERM...Today through Monday night. A low pressure trough was
advancing toward the NW coast early this morning and is expected to
sweep inland tonight through Sunday night with attending snowfall
and lower valley rain and snow spreading across the region through
that period. Looks as if we will see advisory level snowfall above
6500 feet in the CNTRL mountains tonight through Sunday and the ERN
mountains Sunday through Sunday night and have thus issued a winter
weather advisory for those regions. A strong surface frontal
boundary tracks across the area Sunday with snow levels lowering to
valley floors. The models have become a little more bullish on the
idea of seeing advisory level wind speeds across the Eastern Magic
Valley and Lower Snake River Plain Sunday afternoon and evening with
the frontal passage. We will let the day-shift take a second look
before pulling trigger on any highlights concerning the wind. Also,
the pattern looks favorable for a Snake River Convergence event late
Sunday afternoon and evening but there are some missing elements. We
will continue to monitor that item for possible inclusion of the
Upper and Lower Snake River Plain in the Winter Weather Advisory for
Sunday afternoon through Sunday night. By Monday, the trough axis
will have worked east of the divide with a drier and colder NNW flow
developing across the region. Huston

LONG TERM...Tuesday through Saturday...Eastern Idaho will lie on
the eastern edge of building high pressure Tuesday. Skies will
gradually be clearing during the early to middle portion of the
week; with lingering cloudy skies forecast over the Upper Snake
Highland areas. A slight chance for snow showers and gusty winds
Tuesday will accompany this region as well. The ridge of high
pressure settles over the region through the remainder of the week
and into the weekend, allowing for mild weather conditions and
steady temperatures in the 30s for highs and teens for lows. NP/MH

AVIATION...The primary concern this morning is whether or not fog
and/or stratus will develop and subsequently when it will lift. We
are not anticipating much fog this morning at any site but it will
not be impossible for a brief time early this morning. The remainder
of the day will bring VFR skies/visibility to all sites through 06z.
Snow showers will begin at SUN overnight and tomorrow morning with
MVFR skies. NP/MH

AIR QUALITY...Potential air quality issues may develop in the
middle to latter half of next week under building high pressure and
trapped air under inversions. These conditions are likely to persist
through next weekend and break early the following week. NP/MH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 6 AM Sunday to 4 AM MST Monday for
IDZ019-023.

Winter Weather Advisory from 6 PM this evening to 3 PM MST
Sunday for IDZ018-031.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 7:22 PM MSTSpecial Weather StatementPIHTeton4 hr
Dec 2, 2:16 AM MSTWinter Weather AdvisoryPIH50 hr

Nearby

Wind Advisories in Idaho, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.